Aa
Aa
A
A
A
Close
Avatar universal

hydrocodone

Hi . I have been taking hydrocodone pretty regularly for 2 years. Used to have 5mg/325 and take one or two per day. Then got a doc who prescribed 10/325 and have been taking 3-5 per day for maybe 3 months. I have 9 pills left and the doc has disappeared. I don't want to doc shop as I actually no longer need for pain. I recognize I have been using these to feel "normal". for past couple days, I couldn't handle how I was feeling after taking just 2 in a day so I turned to alcohol. Drank beer until I fell asleep. Any advice on how to stop this insanity given I have just a few pills left? thank you
12 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Brain- well, you've prob read this a zillion times but here it goes again: you gotta remove all your contacts. That means doctor, dentist along w/ street. If I had access, for sure I would take them. We aren't weak, we are just addicts. Pills are like gold to us (to me, better than gold!) So for now, we gotta stay away from them.

The harder part is dealing w/ the after affects of the pills, meaning, our issues that are under the pills that we haven't dealt with. It feels very raw being clean and I am utilizing a sh!tload of support!

So keep posting and stay connected! Stay out of your head...it's a bad neighborhood!:)
Helpful - 0
Avatar universal
Yes I got more pills. Thanks for reading the thread and asking.I tried replying from my phone yesterday but have no clue where that went.
In July I had the remainder of a perscription. I started to freak out about fact that I didn't taper anything and I'd have bad withdrawl....I refilled the perscription for the 5mg hydro.  Panic I guess. I don't know. Yeah...I do know. Weak. Weak and stupid.  
But I did the "taper" I guess. Went into last week determined to be done. I took two 5 mg pills in past 11 days. Both times because a headache was overwhelming me.
definately dealing with withdrawl stuff. Been thinkng maybe I used these pills longer than I thought. I really don't know. I do know I went up to those 10 mg pills and got up to 4 per day of those. That was for maybe 4 months. other than that spurt it has been these 5 mg pills and maybe 2 a day.  
I have been reading more in these threads and learning more through others experiences. That helps me recognize my own addiction.
Its time to pay the piper. I'm doing the time.  It ***** and is hard. But I caused this. I hope I can get to that place where I see that ray of hope and feel good about kicking this to the curb.  Thanks for any input or insights. J
Helpful - 0
Avatar universal
Hi, just read this thread. You wrote on July 25th that you had 9 pills left. What happened in the last month? Did you get more pills? Did you stretch out the last 9? Confused.
Helpful - 0
Avatar universal
in the past week I have only taken TWO 5 mg hydrocodone. I am feeling achy all over. today is worse ever. taking a lot of baths. got the minerals and l-tyrosine going now. any input on how long this lasts? I thought I was free and clear but started feeling crappy past couple days. took 5mg yesterday and it did nothing. I don't think 5mg is going to help anything so should I just stop or taper? I have 6 more pills. appreciate any input. thanks all
Helpful - 0
Avatar universal
ok figuring out how this all works with posts and replies.  Anyway, I wrote a long "thanks" to all of you yesterday---but I don't know where that went. I just found this forum and I'm glad I found it instead of an "easy" place to buy Hydrocodone on web. I really appreciate everyone's comments, experiences and words of encouragement---even when hard to hear.  Its funny---you get through a couple days of not feeling any high and all the sudden the "problem" that brought you here doesn't seem so bad.  I guess that is called addictive thinking huh?  
best wishes to everyone and I'll stay tuned to this forum. Appreciate all
Helpful - 0
Avatar universal
your comment hit my heart ---hard to read but helpful. Thanks. It is really a good forum to learn from the journies of others. Thank you and I hope you have continued success. Are you happier after 9 months?
Helpful - 0
Avatar universal
thanks for your message kyle. hit home. It is a choice----to feel differently. Gotta figure out how to do that with out substances. Found a doc who did a urine/saliva panel and found mood problem likely related to really high norephindrine and cortisol---but haven't shot my adrenals yet so there is hope. Also hormones pretty much on empty. Looking forward to natural remedies to help with that stuff. But have to be careful that I am not looking for magic.
took 2 of the hydro past two days and 1 1/2 today. pretty tired and depressed but physical symptoms not too bad. Only 4 more pills so hopefully I won't fall into some crap decision making and go find more.  I really appreciate this forum and your comments
Helpful - 0
Avatar universal
I was hooked on hydrocodone as well.  Found a dr that convinved me suboxone was the answer to get off my dependency. Please don't fall into that trap.  You will pay the piper now or u will pay later.  Go thru it now n get your life back.  U can do it.  Might b a week or even two weeks of hell, but it will b worth it.
Helpful - 0
4898964 tn?1381257899
There's no get out of jail free card unfortunately.  40-50mgs is a relatively low dose in the scheme of things so jumping off now is a good idea before your tolerance and habit increase to higher levels.

With nine pills I don't think you can taper very effectively, half doses for four days at best.  Tapering doesn't stop withdrawals anyways, and seeing as your daily intake is lowish I'd just jump if I were you.

The 'Thomas Recipe' is at the bottom of the community homepage I think, essentials for opiate withdrawal.
Helpful - 0
Avatar universal
If you have a least one brain cell working stop right now!!! Do not use anything else to "ease" the WD'S. They shouldn't be all that bad now. If you wait another year or two you might not make it back. Nothing is free, we all have to pay the devil his due. You have no idea what you are facing if you don't. I have 9 months and I worked hard to get here with the help of the Lord and the good people here. I don't mean to sound harsh and uncaring for I do but just read all the post on here and feel the pain they are going through. You are no different , you can't get through this without some pain so the sooner you quit the less the pain. God bless
Helpful - 0
1970885 tn?1435860428
Using is a choice, as is almost everything in life. And substituting one drug for another (yep -booze is a drug) will only lead to more using. It sounds like you are addicted, or at least an abuser. You haven't been taking the meds for very long, so just stop. Either when the pills are gone or now. The detox won't be pretty, will last about 5 days, but you are at a crossroads. If you don't stop the eventual detox will get worse; you'll move from abuser to addict, the meds will control your life, and you will probably be back here time and time again wishing you had stopped before things got out of hand. It's up to you - a choice. Put in the work, get clean and never look back. The alternative is hell on earth.
K
Helpful - 0
8976007 tn?1413330650
we cannot give tapering advice here, but if you look through old posts you will find some. 9 is not much to taper with, so it will be pretty much cold turkey.
you will get through it.  days 2-3 being the worst, then each day you feel a little better.
do a search on here for Thomas Recipe.  the items really help get you through the detox.  your doctor disappearing may just be a blessing in disguise.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.